# SDR CALA9700979

- Difficulty date: June 30, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N14880
- Make and model: Doug DC-9-81(MD-81)
- Aircraft serial: 48044
- Engine: Pwa JT8D217
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Compressor Blade
- Part number: 798207
- Condition: Failed
- Location: Nr 1 Engine
- Stage of operation: TO
- Nature of condition: O
- Precautionary procedure: C, D

## Discrepancy

THE TOWER REPORTED SPARKS COMING FROM THE NR 1 ENGINE AT START OF TAKEOFF ROLL.  THE TAKEOFF WAS REJECTED AT LESS THAN 60 KNOTS.  EQUIPMENT WAS DISPATCHED AND THERE NO VISIBLE SIGNS OF FIRE OR SMOKE.  THE NR 1 ENGINE WAS REMOVED AND REPLACED.  ENGINE OPERATION AND LEAK CHECK WAS GOOD.  SHOP FINDINGS REVEALED THE PRIMARY CAUSE OF ENGINE FAILURE WAS DUE TO THE FAILURE OF A C-7 BLADE.
